Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2006, 6:18 PM EDT for Montgomery County, Putnam County, Indiana. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2006, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 18, 2006, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:33 PM EDT | TSTM WND DMG | 10 Ssw Crawfordsville, IN | TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182217 SVRIND INC107-133-182300- /O.NEW.KIND.SV.W.0207.060618T2218Z-060618T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 618 PM EDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA * UNTIL 700 PM EDT * AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELLVILLE...OR ABOUT 13 MILES SOUTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW MARKET AROUND 625 PM EDT... ROACHDALE AROUND 635 PM EDT... LADOGA AROUND 640 PM EDT... NEW ROSS AROUND 650 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4000 8701 3977 8702 3980 8670 4008 8672 $$ CO
2 follow-up statements
000 WWUS53 KIND 182224 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 624 PM EDT SUN JUN 18 2006 INC107-133-182300- /O.CON.KIND.SV.W.0207.000000T0000Z-060618T2300Z/ MONTGOMERY-PUTNAM- 624 PM EDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN PUTNAM AND SOUTHERN MONTGOMERY COUNTIES... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RUSSELLVILLE...OR ABOUT 12 MILES SOUTH OF CRAWFORDSVILLE... MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LADOGA AROUND 635 PM EDT... NEW ROSS AROUND 645 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4000 8701 3977 8702 3980 8670 4008 8672 $$ CO
000 WWUS53 KIND 182245 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT SUN JUN 18 2006 INC107-133-182300- /O.CON.KIND.SV.W.0207.000000T0000Z-060618T2300Z/ MONTGOMERY-PUTNAM- 645 PM EDT SUN JUN 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN PUTNAM AND SOUTHERN MONTGOMERY COUNTIES... AT 641 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROACHDALE...OR ABOUT 11 MILES SOUTH OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LADOGA AROUND 655 PM EDT... NEW ROSS AROUND 700 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4000 8701 3977 8702 3980 8670 4008 8672 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:40 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 18, 2:40 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT SUN JUN 18 2006 .DISCUSSION...UNSETTLED WX PTN XPCTD ACRS THE AREA FOR THE NEXT COUPLE OF DAYS AS ONE SYS...CURRENTLY NR THE MS RVR...PASSES THRU THE AREA TONIGHT. ANOTHER SYS IN THE NRN STREAM WL DROP SEWD THRU THE GRTLKS ON MON. MODELS IN GOOD AGREEMENT OVERALL. FCST FOCUS CENTERS ON POPS. IN THE NR TERM...CONVECTION CURRENTLY DVLPG AHEAD OF UPPR LVL SYS NR THE MS RVR. SYS AND ITS ASSOCIATED CONVECTION IS XPCTD TO PASS THRU THE AREA EARLY TONIGHT. WL GO WITH LIKELY POPS ALL AREAS TIL ABOUT 190600Z...THEN TAPER OFF TO CHC POPS AFT THAT. WS507 IN EFFECT TIL 190100Z FOR PARTS OF THE SRN CWA. IN THE LTR PDS...NRN STREAM TROF BEGINS TO DIG SEWD INTO THE AREA MON AFT/EVEN. INSTABILITY APPEARS TO BE QUITE HIGH AND MID LVL LAPSE RATES ARE STEEP AS WELL. WL GO WITH CHC POPS ON MON/MON EVEN AS A RESULT. MODEL TRENDS HV BEEN SLOWING DOWN CDFNT...AND NOW SOME OF THE MODELS HINT THAT FNT MAY END UP STALLING OUT ACRS THE AREA. DUE TO THIS POSSIBILITY...WL BE ADDING CHC POPS FOR TUES INTO THE MIDDLE OF THE WEEK. LO LVL THICKNESSES AND TRAJECTORIES SUGGEST NGM MOS MAY BE TOO COOL WITH THE TEMPS...ESPECIALLY IN THE LTR PDS. WL BUMP THE GUIDANCE UP A FEW DEGS AT THOSE TIMES. && .AVIATION DISCUSSION...FOR 18Z TAF ISSUANCE...AXIS OF CLOUDS AND SCT PRECIP WILL CONTINUE TO BRING MAINLY MVFR CIGS AND VISIBILITIES TO THE TAF SITES THROUGH 20Z OR SO. BRIEF PERIODS OF IFR VISIBILITIES WILL ALSO BE POSSIBLE AT LAF UNTIL THE INITIAL RAIN SHIELD MOVES NORTH OF ALL SITES. IN A NUTSHELL, LOOK FOR PREVAILING MVFR CIGS AND VIS CONDS UNTIL A SECOND WAVE OF CONVECTION DEVELOPS ACROSS IL AND MOVE ENE AFTER 21Z. THIS SECOND AND MORE INTENSE AREA OF CONVECTION SHOULD IMPACT MOST IF NOT ALL TAF SITES BETWEEN 22Z AND 03Z TONIGHT. EXPECT A PERIOD OF IFR VISIBILITIES WITH ANY STORMS. OVERALL, THE PREVIOUS FCST AND TIMING LOOK GOOD THIS THE WINDOW OF BEST THUNDERSTORM CHCS. AFTER 06Z, EXPECT MORE MVFR CIGS AND VISIBILITIES AS THE AREA REMAINS IN A HUMID AIRMASS. THERE IS SOME HINT THAT CIGS MAY RISE TO VFR CATEGORY LATE TONIGHT THROUGH 18Z MON...AHEAD OF ANOTHER COLD FRONT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...CO PUBLIC...JAS
Hazardous weather outlook, Jun 18, 5:20 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 520 PM EDT SUN JUN 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-190915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 420 PM CDT SUN JUN 18 2006 /520 PM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS CENTRAL INDIANA THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. HOWEVER...LARGE HAIL OR AN ISOLATED TORNADO ARE ALSO POSSIBLE. CLOUD TO GROUND LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE PATTERN ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH DAY. STRONG TO SEVERE STORMS ARE POSSIBLE MONDAY AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED FROM TUESDAY THROUGH SATURDAY WITH THE PRIMARY THREATS BEING CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Owen | 35 min |
| Jun 17, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Brown, Monroe | 38 min |
| Jun 17, 9:47 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 28 min |
| Jun 18, 6:02 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Parke | 43 min |
| Jun 18, 6:59 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 46 min |
| Jun 18, 7:00 PM EDT | Flash Flood Warning | IND | Parke, Vermillion | 2 hr |
| Jun 18, 7:05 PM EDT | Tornado Warning | IND | Boone, Montgomery | 40 min |
| Jun 18, 7:27 PM EDT | Tornado Warning | IND | Boone | 48 min |
| Jun 18, 7:38 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Tipton | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.